Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 17, 2001, 2:44 PM CDT for Faulk County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2001, 2:44 PM CDT (19:44 UTC)
- Expired
- Jun 17, 2001, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Faulk County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 171944
SVRABR
SDC049-172030-
/NEW.KABR.SV.W.0100.171944-172030/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
244 PM CDT SUN JUN 17 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 330 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF NORBECK...OR ABOUT 18
MILES NORTHWEST OF FAULKTON...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORBECK AROUND 255 PM CDT
CRESBARD AROUND 315 PM CDT
DEVOE AROUND 320 PM CDT
THIS IS A DANGEROUS STORM. TAKE SHELTER NOW!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4526 9925 4524 9942 4514 9943 4493 9882h
4514 9870
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:35 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 10:35 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 935 AM CST SUN JUN 17 2001 FIRST JET STREAK NOSING ACROSS NORTH CENTRAL SD ATTM. CONVECTION HAS DEVELOP ALONG AND AHEAD OF THIS JET STREAK WITH INITIAL DEVELOPMENT ALOFT. MSAS ANALYSIS SHOWS DEVELOPING WARM FRONTAL BOUNDARY STRETCHING WEST-EAST ALONG THE SD/NE BORDER. WINDS ARE STILL RELATIVELY WEAK IN THE LOW LEVELS...BUT AS NEXT...STRONGER...JET STREAK MOVES OUT OF WESTERN WY INTO THE REGION LATER TODAY LOW LEVEL WAA ADVECTION SHOULD INCREASE AND WARM FRONT PUSH NORTH. FORECAST SOUNDING SHOWS SIGNIFICANT INCREASE IN INSTABILITY AND CAPE TODAY REACHING AN LI OF AROUND -7 WITH CAPE APPROACHING 2800 J/KG BY LATE AFTERNOON. SHEAR PROFILE ALSO BECOMES MORE FAVORABLE FOR ROTATION THIS AFTERNOON BEFORE EVEOLVING INTO MORE OF A UNIDIRECTIONAL FLOW REGIME DURING THE EVENING. HAVE ALREADY UPDATED ZONES TO ACCOUNT FOR EARLIER ONSET OF TSTMS ACROSS THE EAST TODAY. WILL HAVE TO MONITOR FOR ADDITIONAL UPDATES AS WAA BEGINS IN EARNEST. .ABR...NONE. FAUCETTE
In the hours before
Special weather statement, Jun 17, 10:45 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CDT SUN JUN 17 2001 .THE FIRST OF A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE NORTHERN PLAINS LATE THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY AFTERNOON WITH THIS DISTURBANCE. A STRONGER DISTURBANCE...WITH AN ASSOCIATED COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON AND MOVE ACROSS THE NORTHERN PLAINS THROUGH THE EVENING HOURS. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE DURING THE AFTERNOON. ADDITIONALLY...LOW LEVEL WINDS WILL BECOME FAVORABLE FOR SUSTAINED ROTATION IN THE STORMS DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL RESULT IN STRONG STORMS DEVELOPING WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY THREAT. MNZ039-046-SDZ005>008-010-011-017>023-037-181545- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- HAND-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... IPSWICH...MILBANK...MILLER...ORTONVILLE...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1045 AM CDT SUN JUN 17 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH MONDAY MORNING... MORNING SHOWERS AND THUNDERSTORMS WILL GIVE WAY TO BRIEF CLEARING EARLY THIS AFTERNOON. THIS CLEARING WILL ALLOW DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. MOISTURE WILL INCREASE FROM THE SOUTHEAST ALSO. WHEN THE STORMS REDEVELOP LATE THIS AFTERNOON AND THIS EVENING...LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE INCREASED LOW LEVEL MOISTURE WILL ALSO RESULT IN PERIODS OF BRIEF HEAVY RAIN. ACTIVATION OF SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SDZ003-004-009-015-016-033>036-045-048-051-181545- BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-POTTER-STANLEY- SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... HIGHMORE...LOWER BRULE...MCLAUGHLIN...MOBRIDGE...MURDO...ONIDA... PIERRE...PRESHO AND SELBY 1045 AM CDT SUN JUN 17 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH MONDAY MORNING... MORNING SHOWERS AND THUNDERSTORMS WILL GIVE WAY TO BRIEF CLEARING EARLY THIS AFTERNOON. THIS CLEARING WILL ALLOW DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. WHEN THE STORMS REDEVELOP LATE THIS AFTERNOON AND THIS EVENING...LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. ACTIVATION OF SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. FAUCETTE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:37 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 38 min |
| Jun 17, 2:07 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.